Announcement

Collapse
No announcement yet.

To the Person Who Took IV Reclast for Osteoporosis

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    To the Person Who Took IV Reclast for Osteoporosis

    I cannot find your post & failed to write down the person who wrote it, so I can't send a private msg. I didn't have time until today to look up that medication. There is a very long list of side effects! I'm wondering, have you been diagnosed with Paget's Disease? It says this drug is primarily for that, not just osteoporosis. I personally am very leery of all the meds. for osteoporosis. So many of them have very bad side effects, & their effectiveness is not remarkable. I hope by now you are feeling better.

    #2
    Re: To the Person Who Took IV Reclast for Osteoporosis

    JCY, you are correct. Some of these meds can actually cause osteonecrosis, which is dying bone tissue. Taking calcium +D is as good as anything.
    LIVE well, LAUGH often, LOVE much

    Hugs, Pat

    Comment


      #3
      Re: To the Person Who Took IV Reclast for Osteoporosis

      I'm a peridonal patient and already have some problems with bone loss in my mouth. My peridontist recommended I not take meds for osteoporisis unless I absolutely have to. So I thought about it and decided not to. I only have osteopenia and so why risk messing up my teeth to take a drug that may or may help and condition that I may or may not really develop. If you have dental/peridontal problems, osteo drugs are a really bad thing and your doctor might not even ask you about them before prescribing
      Patrice S

      Bernina Artista 180, Singer 301a, Featherweight, Rocketeer

      Comment


        #4
        Re: To the Person Who Took IV Reclast for Osteoporosis

        Some bone meds can causes digestive issues heartburn, diarrhea etc. So then the doc orders something for the stomach Prilosec, Nexium, or something similar . What next...those stomach meds can cause a adverse effects on your bones. Net gain to your bone health zero. Even those folks who take Calcium have digestive issues with it....main one being constipation Kathy
        All quilts cat tested and approved.
        sigpic

        Comment


          #5
          Re: To the Person Who Took IV Reclast for Osteoporosis

          Sorry, should have proof read previous post first..... should have said calcium can cause digestive issues... sorry Kathy
          All quilts cat tested and approved.
          sigpic

          Comment


            #6
            Re: To the Person Who Took IV Reclast for Osteoporosis

            One needs to find a balance with taking calcium. If your multi-vitamin has calcium in it, you'll need less supplemental calcium. I had a professional tell me that the body cannot absorb more than 500 mg. of calcium at a time, so it needs to be spread out over the day. And yes, calcium can contribute to constipation.

            The heartburn/reflux meds. are another whole can of worms. People pop those pills like candy. Most of those meds were developed to be used short term -- about 4 weeks. Some people have been taking them for years. They'd rather pop a pill than change the way they eat & eliminate foods that aggravate reflux. Yes, that group of meds does have side effects. There was something in the news not long ago about the long term use of reflux meds causing kidney damage. There isn't a drug out there, including common OTC meds like Tylenol & Ibuprofen, that doesn't have a side effect.

            Comment


              #7
              Re: To the Person Who Took IV Reclast for Osteoporosis

              It's a double edged sword for sure, in regards to calcium vs. reflux meds. Unfortunately, some people, myself included cannot control the reflux & heartburn with just diet. I've tried, without success...plus, osteoporosis runs in the family. So, I take my Prilosec and my calcium every day.
              LIVE well, LAUGH often, LOVE much

              Hugs, Pat

              Comment

              Working...
              X